Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Wants to decrease height, stop growing. What medications or surgeries can be used to stunt growth?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Posted Sat, 14 Apr 2012 in General Health
Answered by Dr. Jasvinder Singh 54 minutes later

Thanks for posting your query.

Height or growth in stature results from the lengthening of bones via cellular divisions chiefly regulated by somatotropin (human growth hormone (hGH)) secreted by the anterior pituitary gland. The average age that a male will stop growing is 22 however some men continue to grow as late as 25.

Height is determined by genes and depends on the heredity. It is not possible to stop height growth or decrease height. Limb lengthening surgery to increase height has been done but there is no such safe procedure for decreasing height.

But if you are very worried about the height, you can consult an endocrinologist who might have some answers to your question.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor